MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548314
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast surgery procedure with a mentor cpx 4 breast tissue expander 550cc device that deflated after implantation.The patient was undergoing expansion prior to starting radiation therapy.A scan in preparation for the radiation therapy identified fluid buildup around the tissue expander device.The device appeared to be going down, so a leak was suspected.As a result, the patient underwent explantation and replacement with an unspecified device on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 02/20/2019, mentor completed the investigation on the suspect medical device.Upon receipt by mentor, the gel contained in the device appears clear.No foreign material was observed within the device or on the shell surface.Upon initial inspection, it was discovered a rent measuring 0.2 cm approximately on the anterior aspect.Microscopic examination of the edges of the rent revealed parallel striations.No other anomalies were discovered.The complaint was confirmed since a rupture was found in the device.Microscopic examination revealed parallel striations.This type of striations is more conclusive to sharp instrument damage rather than shell failure due to wear.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2018, the mentor product analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8191902
Report Number1645337-2018-07520
Device Sequence Number11269241
Product Code LCJ
UDI-Device Identifier00081317006619
UDI-Public00081317006619
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number3548314
Device Lot Number6916343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/31/2018
02/20/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/21/2019
02/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR